Alert archive / Nebraska / Flash Flood Warnings in 2020
Flash Flood Warning 11, NWS Hastings, NE
NWS Hastings, NE issued this flash flood warning at Jul 29, 2020, 11:12 AM CDT for Thayer County, Nebraska. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 29, 2020, 11:12 AM CDT (16:12 UTC)
- Expired
- Jul 29, 2020, 3:15 PM CDT
- In force
- 4 hr
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Flood severity
- None
County Thayer County, NE
The radar
The Grand Island radar (KUEX), 74 km from the middle of the area, began a volume at 16:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 4.2 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1230 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 882 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 6:21 AM CDT, 4 hours 51 minutes earlier.
Area forecast discussion, Jul 29, 6:21 AM CDT, 4 hours 51 minutes before
AREA FORECAST DISCUSSION National Weather Service Hastings NE 621 AM CDT Wed Jul 29 2020 ...AVIATION UPDATE... .SHORT TERM...(Today and tonight) Issued at 440 AM CDT Wed Jul 29 2020 Precip chances return to the area today as a leading shortwave swings through ahead of a larger trof that is expected to close off later today. PoPs will gradually increase throughout the day and become more widespread...the catch: showers/thunderstorms that do form will likely be rather scattered in nature. Essentially it's going to be a very hit and miss type of day, and precip amounts are not expected to be heavy. Today will also be the start of a cooler trend. Highs this afternoon are going to be rather dependent on how much cloud cover is around, but generally look to be in the lower to mid 80s. There has been a little bit of flip flopping with the general QPF signal in the models. This mainly thanks to an increase in the potential for convection in eastern NE/KS this morning/afternoon, and an MCS that looks to blow through western NE/KS this evening. The middle of the CWA (where rain is needed the most) is going to be on the western fringe for the daytime convection in the east...then on the eastern fringe of the evening convection in the west. This unfortunately means that the areas who could see the most rain (around an 0.75"-1.5") are the areas who have already been dumped on recently. This evening a few storms could be strong to severe, mainly for the western half of the CWA (in the SPC Marginal risk). CAPE and shear both look marginal but sufficient to support a few strong to severe storms, but only for a few hours this evening...from around 4pm-10pm. .LONG TERM...(Thursday through Tuesday) Issued at 440 AM CDT Wed Jul 29 2020 A little more rain, then mostly dry with below average temps. Thursday looks to be the best day for rain chances all across the area. A rather broad and diffuse front will usher in the cooler air Thursday morning along with the chances for rain. PoPs exist all the way through Friday afternoon, but this won't be a wash out by any means. While PoPs are widespread, the storms themselves will likely be rather scattered in nature. Severe weather is not expected during this period. Regarding temperatures...expecting highs to be well below average for the end of July and start of August. Thursday, Sunday, and Monday will be the coolest days of the long term period with highs in the mid to upper 70s with a few spots around 80. The rest of the days will still be well below average with highs hovering right around 80 degrees. After the trof exits the region by Friday morning, our upper level flow will be influenced by strong ridging to the west and a deep trof in the east. With us being situated in the middle of rather amplified flow, any short wave ridge runners will dive south right through the Plains. However, currently the Saturday - Tuesday time frame is dry, though this could easily change (it is still summer after all). && .AVIATION...(For the 12Z KGRI/KEAR TAFS through 12Z Thursday) Issued at 614 AM CDT Wed Jul 29 2020 Tricky forecast today with the chance for very hit and miss showers and storms throughout the day, along with a midlevel stratus deck that looks to hang around for a bit. Fog has thankfully stayed away this morning...so should be in the clear (provided mother nature doesn't change her mind). && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && SHORT TERM...Shawkey LONG TERM...Shawkey AVIATION...Shawkey
Hazardous weather outlook, Jul 29, 7:18 AM CDT, 3 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Hastings NE 718 AM CDT Wed Jul 29 2020 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 301200- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 718 AM CDT Wed Jul 29 2020 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...Today and Tonight. Thunderstorms are possible across the area this morning through tonight. A few of these storms could be strong to severe mainly between 4 PM and 10 PM, for areas west of a line from Kearney, NE to Beloit, KS. The main threats are damaging winds to around 60 mph and localized flooding. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thunderstorms are possible through Friday afternoon. Severe weather is not currently expected. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed between 4 PM and 10 PM west of a line from Kearney, NE to Beloit KS. && More information may be obtained at the following web page: https://www.weather.gov/hastings
In the hours before
Local storm report, Jul 29, 9:26 AM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
926 AM CDT WED JUL 29 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0902 AM FLOOD EDGAR 40.37N 97.97W
07/29/2020 CLAY NE EMERGENCY MNGR
STREET FLOODING IN EDGAR. WATER IS GUTTER TO
GUTTER, BUT WATER IS DRAINING RELATIVELY
WELL FOR NOW.
&&
MANGELSLocal storm report, Jul 29, 9:30 AM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
930 AM CDT WED JUL 29 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0908 AM HEAVY RAIN EDGAR 40.37N 97.97W
07/29/2020 M3.70 INCH CLAY NE TRAINED SPOTTER
&&
MANGELSLocal storm report, Jul 29, 9:32 AM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
932 AM CDT WED JUL 29 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0931 AM HEAVY RAIN 2 N EDGAR 40.40N 97.98W
07/29/2020 M3.37 INCH CLAY NE MESONET
DAVIS WEATHERLINK STATION.
&&
MANGELSLocal storm report, Jul 29, 9:34 AM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
934 AM CDT WED JUL 29 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0933 AM HEAVY RAIN 3 W EDGAR 40.36N 98.02W
07/29/2020 M2.86 INCH CLAY NE PUBLIC
PWS STATION KNEEDGAR10.
&&
MANGELSLocal storm report, Jul 29, 9:36 AM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
936 AM CDT WED JUL 29 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 AM HEAVY RAIN 4 NW DEWEESE 40.40N 98.20W
07/29/2020 M2.48 INCH CLAY NE MESONET
DAVIS WEATHERLINK STATION.
&&
MANGELSThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 8:12 AM CDT | Areal Flood Advisory | GID | Clay, Nuckolls | 3 hr |
| Jul 29, 9:51 AM CDT | Flash Flood Watch | GID | Clay, Fillmore, Nuckolls, Thayer | 5 hr |
| Jul 29, 10:34 AM CDT | Areal Flood Warning | GID | Clay, Nuckolls | 5 hr |
| Jul 29, 12:13 PM CDT | Flash Flood Warning | GID | Thayer | 3 hr |
| Jul 29, 3:09 PM CDT | Areal Flood Warning | GID | Clay, Nuckolls, Thayer | 17 hr |
| Jul 29, 5:43 PM CDT | Special Weather Statement | GID | Furnas | 32 min |
| Jul 29, 6:03 PM CDT | Special Weather Statement | GID | Furnas | 27 min |
| Jul 29, 6:13 PM CDT | Special Weather Statement | GID | Furnas | 32 min |
| Jul 29, 6:35 PM CDT | Special Weather Statement | GID | Furnas | 25 min |
| Jul 29, 6:36 PM CDT | Special Weather Statement | GID | Sherman | 24 min |
| Jul 29, 6:58 PM CDT | Severe Thunderstorm Warning | GID | Furnas | 32 min |
Nearby
Flash Flood Warnings in Nebraska, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.